News  |  Journals  |  Conferences  |  Blogs  |  Articles  |  Forums  |  Twitter   
 

 Headlines:

 
 

Doctors Lounge - Gastroenterology Answers

"The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician."

Back to Gastroenterology Answers List

Forum Name: Gastroenterology Topics

Question: Stomach & Palpitation Problems


 Paddy - Tue Aug 16, 2005 7:37 am

Please help!

I am a 69 year old woman. This is very difficult to explain, but my symptoms are:

-palpitations (not sure where in my body they are coming from)
-feeling sick & nauseous
-repulsion to food
-restricted mobility due to dizziness and feeling of sickness
-feeling i am about to faint
-however, NO chest pains, as such, but stomach feels bloated

These attacks come on without warning and can last a couple of weeks. There can be many months between attacks occurring. The attacks are debilitating and very depressing

Last year - during these symptoms - I was found to have stomach ulcer but this disappeared over course of medication.

I have seen gastric consultants and cardiologists, none of whom can tell me what the problem is. I have had ECGs, 24 hour monitor, allergy tetst, blood tests etc. I have been prescribed Betablockers which simply mask the palpitations but knock me out draining me of all energy. Someone has even recommended I try Manuka Honey

Please can someone let me know what might be causing this. If only I could put a name to this and then find a solution...

Many thanks
 up40 - Fri Aug 19, 2005 1:33 pm

Since you have had the same symptoms before and they disappeared after being treated for stomach ulcers, does your doctor think that you might have the same problem again? Or did he/she consider the possibility that you might have the increased stomach acid that may cause the problem to reoccur & start you an stomach acid inhibitor?
I am on this site searching for answers too. I have been having lightheadedness and occasional dysrhythmias after eating and when my stomach is bloated also. I have some other health related problems that the doctor has checked on and ruled out as a cause of this symptom. He did prescribe Protonix (a proton-pump inhibitor) to decrease the acid in my stomach, even though I'm not having any reflux. I had some tenderness in my upper abdomen when he palpated.
He said that sometimes when your stomach is irritated it can stimulate the vagal nerve, which in turn can decrease your blood pressure which can make you feel lightheaded and about to faint. This is why I thought I'd share my story with you.
It may give you something to talk with your doctor about.
I am also going to be using a 30 day event heart monitor to record my heart when I am having symptoms. Holter monitors & ECGs don't always catch an irregular rhythm if you only get them occasionally. This is a small (cell phone size) monitor that is not connected to you, but placed on your breastbone when you have a symptom for one minute. After you record your heart you call on the phone and transmit the information and they send it to the your doctor's office. You record your heart for one minute every time you feel symptoms for that 30 day period. No cords, snaps, itchy pads, or bulky monitor. Yay!
It may be something you can request to catch you palpitations.
Good luck! My e-mail is a_z5590@yahoo.com

|

Check a doctor's response to similar questions

 

advertisement.gif (61x7 -- 0 bytes)
 

Are you a Doctor, Pharmacist, PA or a Nurse?

Join the Doctors Lounge online medical community

  • Editorial activities: Publish, peer review, edit online articles.

  • Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.

Doctors Lounge Membership Application

 
     

 advertisement.gif (61x7 -- 0 bytes)

 

 

Tools & Services: Follow DoctorsLounge on Twitter Follow us on Twitter | RSS News | Newsletter | Contact us

 
Copyright © 2001-2010
Doctors Lounge.
All rights reserved.

Medical Reference:
Diseases | Symptoms
Drugs | Labs | Procedures
Software | Tutorials

Advertising
Links | Humor
Forum Archive
CME Articles

Privacy Statement
Terms & Conditions
Editorial Board
About us | Email

We subscribe to the HONcode principles of the HON Foundation. Click to verify.We subscribe to the HONcode principles.
Verify here